# SDR I5HA0324002

- Difficulty date: October 24, 2003
- Submitted: August 23, 2004
- Operation: Air carrier
- Aircraft: N99380
- Make and model: Cvac 240*
- Aircraft serial: 249
- Engine: Pwa R2800*
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Condition: Failed
- Location: Nr 16
- Stage of operation: CR
- How discovered: O
- Nature of condition: R, Y
- Precautionary procedure: O

## Discrepancy

EN ROUTE, PILOT NOTICED A DECREASE IN OIL QTY ON RT ENG.  CONTINUED TO PIT.  ELECTED TO KEEP RT ENG RUNNING.  OIL QTY CONTINUED TO DECREASE.  PILOT NOTICED MINOR TORQUE FLUCTUATION JUST PRIOR TO TOUCHDOWN. UPON TOUCHDOWN, NOTIFIED THAT THE RT ENG ON FIRE.  E-HANDLED RT ENG & TAXIED TO CARGO APRON.  PRELIMINARY INSP REVEALED A HOLE APPROX .075 INCH IN DIAMETER IN NR 16 CYLINDER.  ENG BAY COVERED WITH OIL.  TOP T/E OF RT FLAP BENEATH AUGMENTER TUBE HAD BURN DAMAGE.  AUGMENTER FIRE CAUSED BY EXCESSIVE OIL ACCUMULATION IN BEAVER TAIL AREA DUE TO FAILURE OF NR 16 CYLINDER.  FURTHER INSP REVEALED A CRACKED CONNECTING ROD ON NR 16 CYLINDER.  ENG R & R.     A/C  WAS RETURNED TO SERVICE.  (M)
